MAUDE Adverse Event Report: COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G00529
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - customer (person): phone: (b)(6).E3 - occupation: cnc.H3 - device evaluated by mfg? device evaluation is anticipated but has not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a safe-t-j-fixed core wire guide unraveled.The device was required for an ultrasound guided ascitic abdominal drain insertion performed by a radiology registrar.After the pigtail drain was placed, the wire guide was resistant and difficult to remove from the drain.Upon review, the j-wire was found to be ¿separated¿ from the core.A photo provided shows the coil of the wire guide unraveled.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding the event has been requested but is currently unavailable.
 
Event or Problem Description
In additional information received on 29jun2025, it was confirmed that the wire was not manipulated or withdrawn through the needle.The physician pulled the damaged wire out of the drainage catheter with force at the completion of the procedure.
 
Additional Manufacturer Narrative
Additional information: b5 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation: it was reported that a safe-t-j-fixed core wire guide unraveled.The device was required for an ultrasound guided ascitic abdominal drain insertion performed by a radiology registrar.After the pigtail drain was placed, the wire guide was resistant and difficult to remove from the drain.Upon review, the j-wire was found to be ¿separated¿ from the core.It was confirmed that the wire was not manipulated or withdrawn through the needle.The physician pulled the damaged wire out of the drainage catheter with force at the completion of the procedure.A photo provided shows the coil of the wire guide unraveled.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record (dhr), drawing, quality control procedures, specifications and instructions for use (ifu) as well as a visual inspection of the returned device, were conducted during the investigation.The complainant returned five sealed unused devices and one used device.The device used was elongated approximately 11.5cm from the distal tip.The elongation exposed the safety and mandril.The weld ball was intact.The outer diameter of the used wire guide was found to be within specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that controls are in place to detect this failure mode prior to release.A review of the device history record (dhr) for the device found two relevant nonconformances that could have contributed to the reported failure mode, in which all the nonconforming devices were scrapped.It should be noted that there were no other complaints associated with the final product lot number.This product is supplied with an instructions for use (ifu) pamphlet, t_fcwg_rev2.Warnings: this product is a delicate instrument.Avoid forceful angulation.Precautions: do not attempt to torque the wire guide.Use medical imaging when you manipulate the wire guide.Do not advance or manipulate the wire guide without visual evidence of the corresponding movement of the distal tip.When you use the wire guide with another device, consider the end-hole size and the length of the device in order to ensure a proper fit between the wire guide and the device.Do not advance or withdraw a wire guide when resistance is encountered, as a perforation could occur.Inspect the wire guide for kinks or damage prior to use.Instructions for use: 1.Flush the wire guide holder by attaching a syringe with heparinized saline or sterile water to the fitting of the wire guide holder.Inject enough solution to wet the wire guide surface entirely.Note: if flushing through the wire guide holder is not possible, remove the wire guide from the holder and place it in a bowl of heparinized saline or sterile water, or wet the wire guide surface over the entire length using gauze moistened with heparinized saline solution.2.Carefully remove the wire guide from the holder.3.If needed, insert a wire guide insertion tool (provided) through the valve assembly or hub of the guiding sheath or other interventional device.Insert the tip of the wire guide through the insertion tool.4.Standard wire guide techniques may now be employed.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.Evidence gathered upon review of the dmr, ifu, dhr and returned product, cook was not able to find evidence suggesting the product was manufactured out of specification.Cook could not find evidence of nonconforming product in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.It is possible that biomatter could have gathered on the device and caused the noted resistance when the wire guide was being withdrawn.If enough force is placed on the wire guide, the noted damage can occur as this is a delicate device.It is possible that the unravelling occurred when the customer used force to withdraw the device from the catheter.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
SAFE-T-J FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22309882
Report Number1820334-2025-00755
Device Sequence Number15474337
Product Code DQX
UDI-Device Identifier00827002005297
UDI-Public(01)00827002005297(17)290723(10)16171089
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K171764
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG00529
Device Catalogue NumberTSCF-35-80-3
Device Lot Number16171089
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer06/29/2025
09/10/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date07/03/2025
09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale